Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 10, NWS Philadelphia/Mount Holly

April 22, 2010Atlantic County, Burlington County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Apr 22, 2010, 7:39 PM EDT for Atlantic County, Burlington County, Ocean County, New Jersey. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2010, 7:39 PM EDT (23:39 UTC)
Expired
Apr 22, 2010, 8:15 PM EDT
In force
36 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Atlantic County, NJ, Burlington County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS51 KPHI 222339
SVRPHI
NJC001-005-029-230015-
/O.NEW.KPHI.SV.W.0010.100422T2339Z-100423T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 PM EDT THU APR 22 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  SOUTHEASTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  SOUTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 815 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR EGG HARBOR CITY...OR 14
  MILES NORTHWEST OF ATLANTIC CITY...AND MOVING EAST-SOUTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POMONA AROUND 745 PM EDT...
  PORT REPUBLIC AND NEW GRETNA AROUND 750 PM EDT...
  8 MILES SOUTH OF TUCKERTON AROUND 805 PM EDT...
  6 MILES NORTH OF BRIGANTINE AND 8 MILES SOUTHWEST OF BEACH HAVEN
  AROUND 815 PM EDT...

LAT...LON 3950 7428 3950 7433 3953 7434 3953 7440
      3949 7438 3947 7429 3939 7437 3952 7469
      3966 7462 3960 7427 3957 7431 3952 7429
      3953 7427 3956 7429 3957 7425 3959 7426
      3959 7420
TIME...MOT...LOC 2339Z 291DEG 18KT 3954 7455

$$
1 follow-up statement
267 
WWUS51 KPHI 222356
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT THU APR 22 2010

NJC005-230006-
/O.CAN.KPHI.SV.W.0010.000000T0000Z-100423T0015Z/
BURLINGTON NJ-
756 PM EDT THU APR 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BURLINGTON COUNTY
IS CANCELLED...

LAT...LON 3950 7428 3950 7433 3953 7434 3953 7440
      3949 7438 3947 7429 3939 7437 3946 7445
      3961 7437 3960 7427 3957 7431 3952 7429
      3953 7427 3956 7429 3957 7425 3959 7426
      3959 7420
TIME...MOT...LOC 2356Z 294DEG 36KT 3945 7430

$$

NJC001-029-230015-
/O.CON.KPHI.SV.W.0010.000000T0000Z-100423T0015Z/
OCEAN NJ-ATLANTIC NJ-
756 PM EDT THU APR 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EAST CENTRAL ATLANTIC AND SOUTH CENTRAL OCEAN COUNTIES...

AT 754 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRIGANTINE...OR 9 MILES 
NORTHEAST OF ATLANTIC CITY...MOVING EAST-SOUTHEAST AT 35 MPH.

LAT...LON 3950 7428 3950 7433 3953 7434 3953 7440
      3949 7438 3947 7429 3939 7437 3946 7445
      3961 7437 3960 7427 3957 7431 3952 7429
      3953 7427 3956 7429 3957 7425 3959 7426
      3959 7420
TIME...MOT...LOC 2356Z 294DEG 36KT 3945 7430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:35 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 22, 7:35 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT THU APR 22 2010

.SYNOPSIS...
A COLD FRONT WILL EXIT OFF THE COAST THIS EVENING...FOLLOWED BY
AN AREA OF HIGH PRESSURE FRIDAY INTO SATURDAY. A WARM FRONT WILL
LIFT NORTH THROUGH THE REGION DURING THE LATTER HALF OF SATURDAY.
AN AREA OF LOW PRESSURE FROM THE OHIO VALLEY IS THEN EXPECTED TO
MOVE EAST TOWARD THE MID-ATLANTIC COAST, DOMINATING OUR WEATHER
FOR THE SECOND HALF OF THE WEEKEND THROUGH TUESDAY. HIGH PRESSURE
IS THEN FORECAST TO GRADUALLY BUILD EASTWARD TOWARD THE MID-
ATLANTIC COAST WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE SURFACE COLD FRONT AND SHORT WAVE ALOFT MOVING THROUGH OUR
AREA LATE THIS AFTERNOON CAUSED ENOUGH LIFT TO GENERATE SCATTERED
SHOWERS AND A FEW STRONGISH THUNDERSTORMS. ITS A GOOD THING THINGS
WEREN/T MORE UNSTABLE...AND WINDS ALOFT WEREN/T STRONGER...BECAUSE
THE STORMS WOULD HAVE BEEN BUMPING UP TO SEVERE LEVELS AND THE
ACTIVITY WOULD HAVE BEEN MORE WIDESPREAD.

BUT...WITH THE SETTING OF THE SUN...THE STRONGEST OF THE ACTIVITY
THAT WAS LEFT WAS WANING OVER SOUTHEASTERN NEW JERSEY...WITH
SCATTERED SHOWERS ELSEWHERE. SLIGHT CHANCE POPS WERE THEN CARRIED
IN THE SOUTHEASTERN PORTIONS OF THE AREA THROUGH LATE EVENING. THE
FLOW WAS WEST TO NORTHWEST AS THE FRONT WORKED THROUGH THE
REGION...AND THIS WILL USHER IN SLIGHTLY COOLER AND DRIER AIR.
WITH CLEARING SKIES BEHIND THE FRONT...AND DIMINISHING WINDS...
FROST IS A CONCERN LATE TONIGHT...ESPECIALLY IN THE SOUTHERN
POCONOS OF CARBON AND MONROE COUNTIES WHERE TEMPERATURES ARE
EXPECTED TO DROP INTO THE LOW 30S...AND DEWPOINT TEMPERATURES ARE
EXPECTED TO DROP INTO THE UPPER 20S. A FROST ADVISORY HAS
THEREFORE BEEN HOISTED FOR CARBON AND MONROE COUNTIES FOR LATE
TONIGHT INTO FRIDAY MORNING.

HAVE FOLLOWED MOS GUIDANCE WITH THE TEMPERATURE GRIDS FOR THE
NEAR THE NEAR TERM PORTION OF THE FORECAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
HIGH PRESSURE FROM THE GREAT LAKES REGION IS EXPECTED TO BUILD IN
OVER THE REGION FRIDAY, RETAINING CONTROL OVER THE WEATHER PATTERN
THROUGH FRIDAY NIGHT, WITH GENERALLY CLEAR SKIES AND CALM WINDS. A
WARM FRONT IS EXPECTED TO THEN LIFT NORTH ON SATURDAY, BRINGING
INCREASING CLOUDS DURING THE LATE MORNING HOURS, THEN A CHANCE OF
SHOWERS FROM SOUTH TO NORTH DURING THE AFTERNOON.  RAIN/RAIN SHOWERS
THEN ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS INTO
SUNDAY AS A WEAK LOW PRESSURE SYSTEM DEVELOPS JUST OFF THE COAST
BEFORE MOVING OUT TO SEA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THERE IS PRETTY GOOD MODEL CONSENSUS FOR A WET WEATHER PATTERN AT
THE START OF THE LONG TERM WITH A SLOW IMPROVEMENT AS THE WORK WEEK
CONTINUES. THE GFS AND PREVIOUS ECMWF ARE IN PRETTY GOOD AGREEMENT
WHICH MAKES THIS A HIGHER THAN NORMAL CONFIDENCE FORECAST FOR THE
START OF THE LONG TERM.

A LOW PRESSURE SYSTEM SHOULD FORM NEAR THE TRIPLE POINT OF THE
FRONTAL BOUNDARY SUNDAY NIGHT AND PASS NEAR OR JUST SOUTH OF OUR
FORECAST AREA. THE UPPER LEVEL LOW IS STILL WEST OF OUR CWA ON
MONDAY AND INSTABILITY SHOWERS SHOULD OCCUR. IT REMAINS UNSTABLE
ENOUGH FOR SOME THUNDER IN THE SOUTHERN PART OF OUR CWA DURING THE
DAY ON MONDAY AND WE CONTINUED MENTION.

THE UPPER LEVEL TROF IS EXPECTED TO PASS EAST OF OUR REGION ON
TUESDAY, BUT IT STILL WILL REMAIN COLD ALOFT WITH THE POTENTIAL FOR
MORE SELF DESTRUCT SUNSHINE AND INSTABILITY SHOWERS, BUT NOT AS
WIDESPREAD AS MONDAY. HEIGHTS ARE FORECAST TO RISE ON WEDNESDAY. WE
DID NOT INCLUDE THE CHANCE OR SLIGHT CHANCE FOR SHOWERS THEN,
ALTHOUGH THE FLOW ALOFT REMAINS CYCLONIC. THE SHOWER POTENTIAL MIGHT
HAVE TO BE REVISITED IN THE DAYS AHEAD. THURSDAY LOOKS LIKE THE BEST
DAY OF THE LONG TERM AS WE FINALLY LOSE THE CYCLONIC FLOW ALOFT AND
SURFACE HIGH PRESSURE APPROACHES THE REGION.

WE DID NOT DIFFER MUCH FROM MOS GUIDANCE THROUGHOUT THE LONG TERM
EXCEPT FOR AROUND THE EDGES. LOWEST CONFIDENCE IS WITH THE MAX TEMPS
ON MONDAY. IF FRONTAL BOUNDARY IS FARTHER NORTH OR MORE SUN OCCURS,
SOME 70S ARE POSSIBLE FAR SOUTH. WE WENT ABOVE THE STAT GUIDANCE ON
THURSDAY BASED ON FCST 850MB TEMPS AND THE CLIMO TENDENCY AT THAT
FORECAST TIME.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE CONVECTION PRECEDING THE LATEST COLD FRONT IS ON THE DECLINE
WITH ONLY KACY POSSIBLY AFFECTED AT THE START OF THE TAF ISSUANCE
TIME. OTHERWISE JUST SOME SCATTERED DECAYING CUMULUS AND
ALTOCUMULUS CLOUDS ARE EXPECTED DURING THE FIRST COUPLE OF HOURS OF
TAF ISSUANCE TIME. AFTER THAT SOME MIDWESTERN CIRRUS MIGHT STREAM
OVER THE TERMINALS OVERNIGHT INTO FRIDAY. BECAUSE OF THE DROP IN
DEW POINTS AND LACK OF HEAVY RAIN AT ANY OF THE TERMINAL SITES, WE
ARE NOT FORECASTING ANY FOG TO FORM TOWARD FRIDAY MORNING.

VFR CONDITIONS WILL CONTINUE TO BE FORECAST FOR THE DAY ON FRIDAY
ACROSS THE TERMINALS. THE AIR MASS WILL REMAIN DRY AND NOT TOO
MANY CUMULUS CLOUDS ARE FORECAST TO FORM. A BAND OF STRONGER WINDS
BELOW 5000 FEET FROM THE NORTHWEST IS FORECAST TO MOVE INTO THE
REGION DURING THE AFTERNOON. ITS EFFECTS SHOULD BE TWOFOLD. ONE TO
INCREASE THE POTENTIAL FOR SOME WIND GUSTS OF AROUND 20 KNOTS AND
SECOND TO PREVENT MUCH IF ANY OF A COASTAL FRONT FROM FORMING. THE
GUSTINESS SHOULD DECREASE QUICKLY FRIDAY EVENING AS DEPICTED IN
THE KPHL TAF.

OUTLOOK...
HIGH PRESSURE WILL SETTLE OVER THE REGION THROUGH SATURDAY. A
WARM FRONT FROM THE SOUTH AND SOUTHWEST MAY BRING RAIN FROM LATE
SATURDAY INTO SUNDAY. LOW PRESSURE FROM THE WEST IS EXPECTED TO
BRING ADDITIONAL RAIN FOR MONDAY. THERE WILL BE MVFR CONDITIONS
WITH A CHANCE FOR SOME IFR CONDITIONS FROM TIME TO TIME ON SUNDAY
AND MONDAY.

&&

.MARINE...
STRONG MID-LEVEL IMPULSE WILL CONTINUE TO PUSH THROUGH THE REGION
THIS EVENING AHEAD OF A COLD FRONT. SHOWERS AND THUNDERSTORMS HAVE
CONTINUED TO FIRE ALONG THIS BOUNDARY AS IT PUSHES TOWARDS OUR
WATERS SO WE WILL MORE THAN LIKELY SEE THESE SHOWERS AND
THUNDERSTORMS OVER OUR WATERS THIS EVENING.

ONCE THE COLD FRONT MOVES THROUGH LATER THIS EVENING, WINDS WILL
GENERALLY BE OUT OF THE NORTHWEST AROUND 10 KNOTS. SEAS WILL NOT BE
ON THE RISE ANYTIME SOON WITH HIGH PRESSURE MOVING IN BEHIND THE
DEPARTING FRONT, SO TRANQUIL CONDITIONS WILL PREVAIL THROUGH
SATURDAY. THIS IS WHEN WE WILL SEE OUR NEXT WEATHER MAKER NEAR THE
REGION, IN THE FORM OF A WARM FRONT. THE WARM FRONT IS EXPECTED TO
APPROACH FROM THE SOUTH SOUTHWEST DURING THE AFTERNOON HOURS AND MAY
STALL OVER OR NEAR OUR REGION FROM SATURDAY NIGHT INTO SUNDAY. A
DEVELOPING EASTERLY FLOW COULD CAUSE WAVES ON OUR OCEAN WATERS TO
BUILD TO 5 OR 6 FEET ON SUNDAY AFTERNOON. LOW PRESSURE FROM THE WEST
IS FORECASTED TO RIDE ALONG THIS STALLED BOUNDARY AND ARRIVE OVER
OUR WATERS ON MONDAY. WITH THE LOW PRESSURE OVERHEAD, WINDS SHOULD
REMAIN BELOW SCA CRITERIA, HOWEVER, WITH THE EASTERLY FLOW STILL IN
PLACE, WE MAY REACH SCA CRITERIA FOR THE HIGHER SEAS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FROST ADVISORY FROM 3 AM TO 8 AM EDT FRIDAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MIKETTA
NEAR TERM... / MIKETTA
SHORT TERM...MIKETTA
LONG TERM...LEWIS GIGI / GIGI
AVIATION...GIGI / HEAVENER
MARINE...GIGI / HEAVENER
Hazardous weather outlook, Apr 22, 4:07 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT THU APR 22 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062-
067>071-232015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
407 PM EDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-232015-
CARBON-MONROE-
407 PM EDT THU APR 22 2010

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-232015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 PM EDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 22, 4:18 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             PHILADELPHIA            40.01N 75.13W
04/22/2010  M0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            SMALLER THAN PEA SIZE HAIL OCCURRED AT THE NAVAL SHIP
            YARD.

0408 PM     HAIL             BLACKWOOD               39.80N 75.06W
04/22/2010  M0.25 INCH       CAMDEN             NJ   TRAINED SPOTTER

0414 PM     HAIL             SOMERDALE               39.85N 75.02W
04/22/2010  M0.25 INCH       CAMDEN             NJ   TRAINED SPOTTER

0414 PM     HAIL             SICKLERVILLE            39.72N 74.97W
04/22/2010  M0.25 INCH       CAMDEN             NJ   TRAINED SPOTTER

&&

HEAVENER
Special weather statement, Apr 22, 5:48 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT THU APR 22 2010

NJZ012>015-020-026-222245-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
548 PM EDT THU APR 22 2010

...A STRONG THUNDERSTORM WILL AFFECT MERCER...MIDDLESEX...MONMOUTH
AND OCEAN COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 13 MILES SOUTH OF NEW BRUNSWICK...MOVING SOUTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR MANALAPAN...CLARKSBURG...AND
ENGLISHTOWN AROUND 555 PM...SIX FLAGS THEME PARK...MORGANVILLE...AND
STRATHMORE AROUND 600 PM...WEST FREEHOLD...FREEHOLD AND EAST
FREEHOLD AROUND 605 PM.

WIND GUSTS BETWEEN 35 AND 40 MPH AS WELL AS SMALL HAIL ARE POSSIBLE
WITH THIS STORM.
Special weather statement, Apr 22, 6:21 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT THU APR 22 2010

NJZ017-018-022-PAZ070-071-222315-
ATLANTIC NJ-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-PHILADELPHIA PA-
621 PM EDT THU APR 22 2010

...A STRONG THUNDERSTORM WILL AFFECT DELAWARE...PHILADELPHIA...
GLOUCESTER...CAMDEN...AND ATLANTIC COUNTIES...

AT 617 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER SOUTH PHILADELPHIA...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR PAULSBORO...SOUTH
PHILADELPHIA...GIBBSTOWN AROUND 625 PM...WEST DEPTFORD...
WOODBURY...NATIONAL PARK...GLOUCESTER CITY AROUND 630 PM...WOODBURY
HEIGHTS...DEPTFORD AND OAK VALLEY AROUND 635 PM.

WIND GUSTS TO 40 MPH AS WELL AS SMALL HAIL AND A FEW CLOUD TO GROUND
LIGHTNING STRIKES ARE POSSIBLE WITH THIS STORM.
Local storm report, Apr 22, 6:25 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
625 PM EDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             PHILADELPHIA            40.01N 75.13W
04/22/2010  M0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            SMALLER THAN PEA SIZE HAIL OCCURRED AT THE NAVAL SHIP
            YARD.

0408 PM     HAIL             BLACKWOOD               39.80N 75.06W
04/22/2010  M0.25 INCH       CAMDEN             NJ   TRAINED SPOTTER

0414 PM     HAIL             SICKLERVILLE            39.72N 74.97W
04/22/2010  M0.25 INCH       CAMDEN             NJ   TRAINED SPOTTER

0414 PM     HAIL             2 W GREENTREE           39.85N 75.02W
04/22/2010  M0.25 INCH       CAMDEN             NJ   TRAINED SPOTTER

            SMALL HAIL IN GLOUCESTER TOWNSHIP IN ERIAL.

0622 PM     HAIL             RIDLEY PARK             39.88N 75.33W
04/22/2010  M0.25 INCH       DELAWARE           PA   AMATEUR RADIO

            ALSO SOME GUSTY WINDS.

&&

HEAVENER/GIGI/
Special weather statement, Apr 22, 7:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
719 PM EDT THU APR 22 2010

NJZ020-026-027-230045-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
719 PM EDT THU APR 22 2010

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF VINELAND...OR OVER
HAMMONTON AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
BATSTO...CHATSWORTH AROUND 730
PM...NEW GRETNA...WADING RIVER AROUND 745 PM...MYSTIC ISLAND...BASS
RIVER STATE FOREST AROUND 800 PM...BEACH HAVEN...TUCKERTON AROUND 815
PM...NORTH BEACH HAVEN AND SHIP BOTTOM AROUND 830 PM.

WIND GUSTS TO AROUND 40 MPH AND HAIL ARE LIKELY WITH THIS STORM. IF YOU
SEE THREATENING WEATHER, MOVE INDOORS QUICKLY.

TFG
Special weather statement, Apr 22, 7:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
729 PM EDT THU APR 22 2010

NJZ022-025-230030-
ATLANTIC NJ-COASTAL ATLANTIC NJ-
729 PM EDT THU APR 22 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC COUNTY...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF ATLANTIC CITY...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PORT REPUBLIC...
POMONA AROUND 745 PM...BRIGANTINE AND ATLANTIC CITY AROUND 800 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM. IF
YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS QUICKLY.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:45 PM EDTSpecial Marine WarningPHI90 min
Apr 22, 5:08 PM EDTSpecial Marine WarningPHI52 min
Apr 22, 6:06 PM EDTSpecial Marine WarningPHI54 min
Apr 22, 7:14 PM EDTSpecial Marine WarningPHI2 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.